Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


EMS GuyEEMS Guy Posts: 920
edited 06/11/2012 - 9:03 AM in Pain Medications
Hi all,

I started Lyrica before going to bed last night. I've slept maybe two hours if that. Reason - my pulse rate has hovered around 120 all night. I take a beta blocker for my heart so typically, my pulse does not get neer that high. I feel like I'm running a marathon while lying in bed.

Has anyone else had this issue? I am calling the doc this morning to to make sure this isn't uncommon.

Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2


  • i was on gabapentine which is the same as lyrica. First month i was on it was different. I felt weird, not myself, sick, sweats here and there and zoned out for a bit (from what people tell me). My PM had to bring down the dose and thing very slowly bring me back up. Only thing i had about Gabapentine/Lyrica is that you just can't stop taking it...they have to bring you down over a 2-3 weeks process. This alone tells me that this is pretty strong stuff. This medication is often given to people who suffer from seizures. This is nothing really new as medication are used for several different treatments.
  • i had to come off it due to severe urinary retention i thought i was going to have an MI ! as soon as i came off it my legs stopped swelling and i spent all weekend peeing !
    tony {UK}
    1997 laminectomy
    2007 repeat laminectomy and discectomy L4/L5
    2011 ALIF {L4/L5/S1}
    2012 ? bowel problems .still under investigation
    2014 bladder operation may 19th 2014
  • odd i had urinary retention for 2-3 weeks and was cath. during that time, however they told me it was a combo of medication that caused the problem.
  • Lyrica is not the same as Neurontin (generic name Gabapentin)...

    Lyrica is Pregabalin....

    Yes...they are both for nerve pain but completely different medications.

    To EMSguy....I hope that you got in touch with your Dr. to let them know about the side effect and what to do...

    Good luck..
  • I took it earlier tonight and didn't have a problem. I havent taken my cholesterol or diabetes medicine yet, so I guess I'll see if the combination of those drugs causes the tachycardia or not.

    Hope I get some sleep tonight!

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • I am just wondering how you are doing with the Lyrica? Is it helpful?
  • I just weaned myself off of it. After taking it, I began having dizzy spells. I was driving when I had one and almost had a serious accident. Came to an abrupt halt in the middle of I-64 because I couldn't tell if I made it to the emergency lane or not.

    I'll wait and see if they continue to occur being off the medication. It was helping though. I could wake up in the morning and feel really good. After coming off of it, the mornings suck again!

    Several Epidurals, L4-S1 360 ALIF, Numerous Facet Joint Injections, RFA x2
  • ouch2oouch2 Posts: 1,270
    edited 06/25/2012 - 4:16 AM
    I had dizzy spells the first couple of days that I took Lyrica, both this time (have been on it for two weeks) and back when I took it two years ago.
    When I took it two years ago, I had alot of swelling and weight gain (twenty pounds in a month) after I stopped taking it then, luckily swelling and weight gain went down quickly.

    I do find a bit of relief in the pain in buttocks and down left thigh.
    >:D< >:-D< : Karen
    L3-S1 herniation and bulges, stenosis, mod facet,ddd,impinged nerves,coccydinia
    discectomy/lami July 2011-unsuccessful
    adr L5-S1 Feb 2012
  • So happy to hear you are off the Lirica Keith. That stuff can have serious side effects, some that do not go away when you stop taking the meds. It has caused some to have permanent eye damage. It did for me and all I took was one Lirica pill!! It caused my vision to blurr and it has not improved much to this day! I had other side effects too slured speech and balance issues. I am still taking PT for my balance. All of this because of one Lyrica pill!! My Doctor had given me 4 big sample bottels of the stuff and once it had worn off I was so angry I smashed them to smitherenes with a sledge hammer!! Silly I know but it felt so good when I was doing it!! LOL
    I know a lot of people can take it with no ill effects and it really helps them but I am one of the odd balls rhat has problems with medicarions.

    Patsy W
  • Sorry to hear that you had a bad reaction to the Lyrica...

    Because it helped some on the nerve pain....you can try either Neurontin (Gabapentin) or Cymbalta. Even though they all work on nerve pain...they are still all different medications and you may be able to tolerate one better than the other.

    I tried Neurontin but had the dizzy spells....so switched over to Cymbalta and after a few weeks of a bit of side effects...they went away and stayed on that medication for close to a year until my last fusion surgery which helped take care of most of my nerve pain.

    So....it's really about whether the pros outweigh the cons...And many side effects do go away after a few weeks....But obviously there are some that are intolerable....

    When I started the Cymbalta....I just didn't drive for the first week.

    Of course this is all something that you and your Dr. will work out together as what works for some people, does not work for others....So it's really about your own trial and error...

    I hope you can find something that helps...
Sign In or Register to comment.